ElleJay

My Forum Comments

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • ElleJay
    Participant

    I have to say that your brother and your dad are really spot-on, with the exception of the name-calling. They are trying to better you, help you become independent. Just because you may or may not have ADHD should not prevent you from practicing driving in an empty parking lot. The reason you won’t practice is because you are fearful, and that is something that a doctor’s diagnosis will not alleviate.

    I think that a stranger’s advice on the internet can certainly be helpful, but take it with a grain of salt. If you find that anonymous community forums are helpful, then carry on. But they sure won’t help you learn to drive! Driving is a skill that is learned with practice. You get better the more you do it. Everyone is distracted when they start, but with experience you get a feel for it and learn what to focus on.

    You know your father and brother best, and it sounds like they are not much into sympathy. Sounds like they want to build you up, though, in their own way. You are 20 now, and you must recognize that even people who have your best interests at heart might not use the best methods. That’s okay! Don’t feel victimized by their attempts to help you grow.

    in reply to: Kicked out of college and hopeless #85214
    ElleJay
    Participant

    I can understand some of your devastation. I am in a nursing program and have had to repeat 2 semesters. I’m surprised you were able to earn great grades while having a hard time “remember[ing] anything.”

    How long has it been since you were diagnosed? Safety is everything in nursing, as you’ve learned, so being “disorganized for a few hours” in a hospital setting is – yes, unsafe. You could skip over doctor’s orders, forget to document something, or worse – make a medication error. If your pills make you more organized, than it is paramount that you build structure into your life so you take them on time. They should be on your nightstand to take when you wake up, or you could set an alarm on your phone if you have clinicals at a later time, and always keep a few in your bag.

    So you must now assess what went wrong, what lessons are to be learned, and how to move forward.

    It sounds like your professors have multiple documentation of your lack of self-control. What changes could you have made after each write-up? There are a ton of books out there on ADD/ADHD that will help you identify ways to modify your behavior. For myself, I would sit in the back of the class so I could fidget without distracting other students, or stand if I was feeling antsy. I would write down questions I had instead of asking them right away. I used a recorder in case I spaced out during lecture.
    Who prescribes your medication to you? They are not serving you well if they are not asking how it is working, etc. Pills are not everything; you do need to create structure and make changes, as well. It sounds like maybe you need to try something else if your prescription is not helping with your impulsiveness.

    I don’t have answers to your questions because I don’t know you. Have you asked for academic advice from the director or maybe a professor you liked? It does really suck that nursing courses don’t transfer like other college credits, but some schools will take them; you just need to inquire with admissions. In the meanwhile- have you considered being a CNA (sometimes called a PCT) for a while? The education you’ve earned so far waives state licensing requirements for CNA courses. Earn money while making sure nursing is for you (since you are also considering physical therapy and physician’s assistant).
    My heart aches for you. I know the struggle! Remember that the only person that can change you is YOU! Keep us posted.

    in reply to: I dont know any other brain #82766
    ElleJay
    Participant

    How many years has it been since you were diagnosed? I have not heard of liquid ADHD medications before; what do you take? For comparison, try not taking any ADHD medications for a few days. This should help clarify.

Viewing 3 posts - 1 through 3 (of 3 total)